MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-2354A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-2354A; VITAL SIGNS MONITOR
Model Number BSM-2354A
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nurse reported that the display screen on the bedside monitor (bsm) was intermittently going white.Tapping on the side of the unit temporarily resolved the issue, however it was occurring more frequently.They sent the unit in for repair and it is currently awaiting evaluation.The unit was not in use on a patient at the time.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The nurse reported that the display screen on the bedside monitor (bsm) was intermittently going white.
 
Additional Manufacturer Narrative
Corrected data: device evaluated by manufacturer, additional manufacturer narrative.Additional information: type of report: follow up, type of report: follow up, if follow-up, what type?: additional information/correction.Event problem and evaluation codes.The nurse reported that the display screen on the bedside monitor (bsm) was intermittently going white.Tapping on the side of the unit temporarily resolved the issue, however it was occurring more frequently.They sent the unit in for repair.The unit was not in use on a patient at the time.The unit was cleaned and evaluated.The reported problem of "screen will go white" and "communication loss" could not be duplicated through testing, trouble shooting and extended operation of the device.However, it was recommended by nihon kohden that a new network card be purchased to resolve "comm loss" issue.Evaluation also revealed that the touchscreen is worn out and needs to be replaced.

Brand Name
BSM-2354A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key6867071
Report Number8030229-2017-00308
Device Sequence Number460960
Product Code MHX
UDI-Device Identifier04931921101728
UDI-Public04931921101728
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K011918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
Report Date (Section F) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-2354A
Device Catalogue NumberBSM-2354A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/18/2017
Device Age108 MO
Event Location Hospital
Date Report to Manufacturer09/14/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA09/14/2017